# SDR AALA016039

- Difficulty date: April 4, 2001
- Submitted: May 3, 2001
- Operation: Air carrier
- Aircraft: N832RA
- Make and model: Doug DC-9-83
- Aircraft serial: 53044
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: 20495055
- Condition: Loose
- Location: A/C Pack
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLIMBING OUT OF FLT LVL 290, FLIGHT ATTENDANTS REPORTED SMOKE IN THE CABIN ALONG WITH AN UNUSUAL SMELL.  COCKPIT CREW CONFIRMED VERY HAZY CABIN AIR WITH AN OILY SMELL.  CONDITIONS WERE GETTING WORSE SO DIVERTED TO FRESNO (FAT).  SMELL AND SMOKE BEGAN TO CLEAR DURING DESCENT AND CABIN WAS CLEAR OF BOTH BY LANDING.  ACCOMPLISHED CABIN SMOKE EMERGENCY PROCEDURE DURING DESCENT.  FOUND ODOR EMINATING FROM LEFT FLOW PACK.  PLACARDED INOPERATIVE PER MEL 21-1A.  VERIFIED PROPER OPERATION.  FOUND BLOWN DUCT AT OUTLET OF LEFT FLOW PACK.  (M)
